Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 6, NWS Elko, NV

April 14, 2015Elko County, Nevada

NWS Elko, NV issued this wind advisory at Apr 14, 2015, 9:16 PM PDT for Elko County, Nevada. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2015, 9:16 PM PDT (04:16 UTC)
Expired
Apr 15, 2015, 8:00 AM PDT
In force
11 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 4.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2015-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2015-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS75 KLKN 150416
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
916 PM PDT TUE APR 14 2015


NVZ033-151500-
/O.CAN.KLKN.HW.W.0001.000000T0000Z-150415T1500Z/
/O.NEW.KLKN.WI.Y.0006.150415T0416Z-150415T1500Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
916 PM PDT TUE APR 14 2015

...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS NEAR 55 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING
  DUST OR SNOW MAY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ040-150530-
/O.CAN.KLKN.HW.W.0001.000000T0000Z-150415T0600Z/
NORTHWESTERN NYE COUNTY-
916 PM PDT TUE APR 14 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WARNING. 

WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING
THRESHOLDS. THEREFORE THE WARNING HAS BEEN CANCELED. 

EXPECT NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH
DURING THE EVENING...THEN SUBSIDING DURING THE EARLY MORNING HOURS
WEDNESDAY.

$$

NVZ039-150530-
/O.CAN.KLKN.HW.W.0001.000000T0000Z-150415T1200Z/
SOUTH CENTRAL ELKO COUNTY-
916 PM PDT TUE APR 14 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WARNING. 

THE THREAT FOR VERY STRONG WINDS HAS DIMINISHED...THEREFORE THE
HIGH WIND WARNING IS BEING CANCELED. WIND SPEEDS OF 15 TO 25 MPH
WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS
BEFORE SUBSIDING.

$$
2 follow-up statements
643 
WWUS75 KLKN 150908
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
208 AM PDT WED APR 15 2015


NVZ033-151500-
/O.CON.KLKN.WI.Y.0006.000000T0000Z-150415T1500Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
208 AM PDT WED APR 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...


* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS NEAR 55 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL 
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. AREAS OF 
  BLOWING DUST OR SNOW MAY REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
165 
WWUS75 KLKN 151455
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
755 AM PDT WED APR 15 2015

NVZ033-151600-
/O.EXP.KLKN.WI.Y.0006.000000T0000Z-150415T1500Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
755 AM PDT WED APR 15 2015

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

WINDS HAVE DIMINISH BELOW WIND ADVISORY CRITERIA THIS MORNING.
THUS THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...BREEZY
CONDITIONS WILL CONTINUE THROUGH SUNSET TODAY WITH OCCASIONAL
GUSTS 30 TO 40 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 8:13 PM PDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 14, 8:13 PM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
813 PM PDT TUE APR 14 2015

.SYNOPSIS...BREEZY TO WINDY CONDITIONS THROUGH THIS EVENING
ACROSS THE REGION...WITH LOCALLY STRONG WINDS LINGERING INTO
WEDNESDAY MORNING ACROSS EASTERN AND CENTRAL NEVADA. SNOW SHOWERS
OVER NORTHEASTERN NEVADA THIS AFTERNOON WILL DIMINISH THIS EVENING
AND OVERNIGHT. COOL ON WEDNESDAY WITH WARMER AND DRY CONDITIONS
THURSDAY INTO FRIDAY.

&&

.UPDATE...THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE.
NO OTHER CHANGES WILL BE MADE TO THE FORECAST. TEXT PRODUCTS WILL
BE SENT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED AT 648 PM /

UPDATE...THE WIND ADVISORY FOR WHITE PINE AND NORTHEAST NYE
COUNTIES HAVE BEEN ALLOWED TO EXPIRE AT 7PM. NO OTHER CHANGES ARE
BEING MADE TO THE GRIDS. TEXT PRODUCTS HAVE ALREADY BEEN SENT.

PREV DISCUSSION... /ISSUED AT 314 PM /

SHORT TERM...THIS EVENING THROUGH FRIDAY. THE COLD FRONT THAT
SPREAD NORTHWEST TO SOUTHEAST ACROSS NEVADA TODAY HAS EXITED OFF
INTO UTAH. ASSOCIATED TROUGH AXIS IS CURRENTLY OVER NORTHERN
NEVADA BRINGING GUSTY NORTHWEST WINDS TO MOST OF THE CWA. SNOW
SHOWERS ALSO PERSIST OVER MUCH OF NORTHEASTERN NEVADA...ALTHOUGH
SHOWERS ARE EXPECTED TO DIMINISH THIS EVENING. WHILE ADDITIONAL
SNOW ACCUMULATIONS ARE EXPECTED TO BE MINIMAL THROUGH 03Z...KEPT
THE WINTER WEATHER ADVISORY GOING AS THE COMBINATION OF GUSTY
WINDS AND SNOW SHOWERS CONTINUE TO REDUCE VISIBILITIES. THIS
EVENING AND TONIGHT AS THE WESTERN EDGE OF THE TROUGH MOVES OVER
NORTHERN NEVADA EXPECT WIND GUSTS TO INCREASE A LITTLE
MORE...ESPECIALLY OVER HIGHER TERRAIN AND ALONG THE EASTERN SLOPES
OF MOUNTAINS. HIGH WIND WARNINGS AND WIND ADVISORIES ACROSS
EASTERN AND CENTRAL NEVADA LOOK GOOD AND AS SUCH HAVE LEFT ALL OF
THEM IN EFFECT.

VERY LIGHT SNOW SHOWERS POSSIBLE ACROSS THE MOUNTAINS OF NORTHEASTERN
NEVADA TONIGHT INTO WEDNESDAY. OTHERWISE...EXPECT DRY CONDITIONS
UNDER A COOL NORTHERLY FLOW ALOFT. DRY ACROSS THE ENTIRE CWA
THURSDAY WITH A WARMING TREND THAT BRINGS TEMPERATURES BACK TO
NEAR NORMAL LEVELS. WARM AIR MOVING IN FROM THE SOUTHWEST WILL
BRING HIGHS FRIDAY BACK ABOVE NORMAL WITH 60S IN MOST VALLEY
LOCATIONS.

LONG TERM...FRIDAY NIGHT THROUGH NEXT TUESDAY. MODELS STILL NOT
IN VERY GOOD AGREEMENT THROUGH MOST OF THE LONG TERM PERIOD.
THUS LITTLE CHANGE FROM PREVIOUS FORECAST PACKAGE. MODELS DO AGREE
ON DRY CONDITIONS FRIDAY NIGHT WITH GFS STRONGER WITH RIDGE
NUDGING INTO THE CWA. MODELS SUGGEST SOME SORT OF WEAK SYSTEM
MOVING ACROSS NORTHERN NEVADA SATURDAY AFTERNOON. OTHERWISE MAINLY
DRY CONDITIONS WITH NORTHWESTERLY FLOW ALOFT OVER THE CWA. EC AND
GFS STILL INDICATE A SYSTEM MOVING INTO THE CWA ON WEDNESDAY.

AVIATION...AS THE COLD FRONT CONTINUES TO MOVE THROUGH UTAH THIS
EVENING...NORTHWEST WINDS OVER THE TAF SITES WILL DIMINISH LATER
THIS EVENING ALONG WITH DRY CONDITIONS. BREEZY NORTH WINDS OF 15
TO 25 MPH WITH GUSTS UP 35 MPH WILL DEVELOP WEDNESDAY AFTERNOON AS
THE SYSTEM CONTINUES TO PUSH EASTWARD.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 AM PDT WEDNESDAY FOR SOUTH CENTRAL
ELKO COUNTY.

HIGH WIND WARNING UNTIL 11 PM PDT THIS EVENING FOR NORTHWESTERN
NYE COUNTY.

HIGH WIND WARNING UNTIL 8 AM PDT WEDNESDAY FOR SOUTHEASTERN ELKO
COUNTY.

&&

86/97

In the hours before

Local storm report, Apr 14, 5:46 PM PDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
546 PM PDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     NON-TSTM WND GST 8 E TONOPAH             38.06N 117.09W
04/14/2015  M60 MPH          NYE                NV   ASOS

            TONOPAH AIRPORT ASOS SENSOR

&&

RLC
Local storm report, Apr 14, 5:53 PM PDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
553 PM PDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 AM     NON-TSTM WND GST 13 SW CLOVER VALLEY     40.73N 115.22W
04/14/2015  M59.00 MPH       ELKO               NV   MESONET

            RUBY VALLEY NDOT SENSOR

&&

RLC

Nearby

Wind Advisories in Nevada, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.